Addiction101 Addiction Network

Yes, antidepressant withdrawal can cause diarrhea as a symptom in some individuals. Antidepressants work by affecting the levels of certain neurotransmitters in the brain, such as serotonin and norepinephrine. When a person stops taking antidepressants, it can lead to a decrease in these neurotransmitter levels, which can result in withdrawal symptoms.

Antidepressant withdrawal symptoms can vary depending on the type of antidepressant and the duration of use. Common symptoms of antidepressant withdrawal include nausea, vomiting, dizziness, headaches, and diarrhea.

It is important to seek medical attention if you are experiencing antidepressant withdrawal symptoms, especially if they are severe or last for an extended period. A doctor can monitor your symptoms, provide medications to manage your symptoms, and ensure that you are receiving proper medical care.

In some cases, tapering off antidepressants slowly under the guidance of a medical professional can help minimize the risk of withdrawal symptoms, including diarrhea. Additionally, maintaining a healthy diet and staying hydrated can also help manage diarrhea during antidepressant withdrawal.